Article Text

PDF

Sick sinus syndrome aggravated by carbamazepine therapy for epilepsy.
  1. K. A. Hewetson,
  2. A. E. Ritch,
  3. R. D. Watson

    Abstract

    A case of sick sinus syndrome aggravated by carbamazepine prescribed for epilepsy is described. A 70 year old woman with previously stable psychomotor epilepsy experienced syncope of increased frequency after her anticonvulsant was changed to carbamazepine. ECG monitoring confirmed a severe sick sinus syndrome which improved on carbamazepine withdrawal. Failure to distinguish carbamazepine-induced cardiac syncope from epileptic attacks may lead to an increase in dosage and aggravation of syncope.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.